Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

lithium increases tyrosine hydroxylase linkadge

Posted by Squiggles on April 2, 2006, at 18:45:10

In reply to Re: lithium increases tyrosine hydroxylase, posted by linkadge on April 2, 2006, at 18:31:48

> I'm not sure exactly. I believe it is an enzyme used in the synthesize norepinephrine and dopamine from the amino acid precursor tyrosine.
>
> Linkadge


Thanks;

I haven't looked at all the literature, but
the enzyme hypothesis is repeated here, though
it is supposed that the enzyme interacts with
INOSITOL MONOPHOSPHATE:

"The mechanism of action of lithium is not well
understood but it is hypothesized to involve
modifying second messenger systems. One possibility is that lithium alters G proteins
and their ability to transduce signals inside
the cell once the neurotransmitter receptor
is occupied by the neurotransmitter. Another
theory is that lithium alters enzymes that interact with the second-messenger systems such
as inositol monophosphatase, or others."

-- Stephen Stahl "Essential Psychopharmacology:
Depression and Bipolar Disorder", p. 133.

Stahl makes an interesting point that "overall,
lithium is effective in only 40 to 50% of patients"; i find that incredible but he may not
be defining his sample very well.

What can I tell you - when I first tried it
I felt like I just received a riveting REBOOT.
I just wish it wasn't such a risky drug.

Squiggles


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Squiggles thread:627862
URL: http://www.dr-bob.org/babble/20060329/msgs/627963.html